The polynomial Bogolyubov conjecture over F_2^n
Let $A \subset \mathbb{F}_2^n$ have density $\alpha$, and write $10A = A + \dots + A$ (ten summands). The statement below may well hold with $3A$ in place of $10A$. It would imply the polynomial Freiman–Ruzsa theorem of Gowers, Green, Manners and Tao, whose methods do not reach it, and is probably strictly stronger. Sanders proved it with dimension $n - O(\log^{4 + o(1)}(1/\alpha))$, and Kościuszko, building on unpublished work of Konyagin, showed that for every $\eta > 0$ some $mA - mA$ contains a subspace of dimension $n - O(\log^{3 + \eta}(1/\alpha))$.
Problem. Does $10A$ contain a coset of a subspace of dimension at least $n - O(\log(1/\alpha))$?
Source: B. Green, Finite field models in additive combinatorics (2005), Question 10.4 (asked there for 2A − 2A); known as the polynomial Bogolyubov conjecture. Listed as Problem 50 in B. Green, 100 open problems (version of January 2026).
Imported from people.maths.ox.ac.uk/greenbj/papers/open-problems.pdf.
Classification
- Primary
- CO — Combinatorics
- Secondary
- NT
- Keywords
- Bogolyubov's lemma, finite field model, polynomial Freiman–Ruzsa conjecture, sumsets
- Literature checked
- Oct. 26, 2026 by clemens-admin
References
@incollection{green2005ffm,
author = {Green, Ben},
title = {Finite field models in additive combinatorics},
booktitle = {Surveys in Combinatorics 2005},
series = {London Mathematical Society Lecture Note Series},
volume = {327},
pages = {1--28},
publisher = {Cambridge University Press},
year = {2005},
doi = {10.1017/CBO9780511734885.002},
note = {Question 10.4}
}
@article{sanders2012bogolyubov,
author = {Sanders, Tom},
title = {On the {B}ogolyubov--{R}uzsa lemma},
journal = {Analysis \& PDE},
volume = {5},
number = {3},
pages = {627--655},
year = {2012},
doi = {10.2140/apde.2012.5.627}
}
@misc{kosciuszko2023,
author = {Ko{\'s}ciuszko, Tomasz},
title = {Counting solutions to invariant equations in dense sets},
year = {2023},
eprint = {2306.08567},
archivePrefix = {arXiv},
note = {Theorem 9}
}
@article{gowers2025marton,
author = {Gowers, W. T. and Green, Ben and Manners, Freddie and Tao, Terence},
title = {On a conjecture of {M}arton},
journal = {Annals of Mathematics (2)},
volume = {201},
number = {2},
pages = {515--549},
year = {2025},
doi = {10.4007/annals.2025.201.2.5}
}
@misc{raghavan2025freiman,
author = {Raghavan, Rushil},
title = {Improved bounds for the {F}reiman--{R}uzsa theorem},
year = {2025},
eprint = {2512.11217},
archivePrefix = {arXiv}
}
@misc{green100open,
author = {Green, Ben},
title = {100 open problems},
howpublished = {\url{https://people.maths.ox.ac.uk/greenbj/papers/open-problems.pdf}},
note = {Problem 50; version of January 2026, most recent update December 2025},
year = {2026}
}
Citing this problem
This identifier is permanent. It will not change if the problem is solved, reclassified or withdrawn.
OP-00987, "The polynomial Bogolyubov conjecture over F_2^n", clopen.solutions.